# SDR 98ZZZX505

- Difficulty date: January 30, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: RAM Aircraft, Limited Partnership, repair station VA1R551K
- Aircraft: N36989
- Make and model: Cessna 414A
- Aircraft serial: 414A0503
- Engine: Cont TSIO520NB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 65345
- Condition: Separation
- Location: Barrel Joint
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CYLINDER REMOVED DUE TO HEAD SEPARATION FROM THE CLYINDER BARREL.  SUBMITTER NOTES THE CYLINDER WAS RE-MANUFACTURED IN JANUARY, 1994 (HEAD STAMP 1-94 AND THE OEM NUMBER IS OF A LATER DESIGN THAN CLYINDER P/N DESCRIBED IN SB M86-7 AND AD 86-13-04R3 RELATING TO CERTAIN OEM CYLINDERS).  SUBMITTER NOTES CYLINDER WALLS HAD BEEN RECONDITIONED BY CHROME-PLATING AND NEW HEAD PARTS HAD BEEN INSTALLED AT THIS TIME OF RECONDITIONING.  SUBMITTER SUGGESTS POSSIBILITY OF AN UNDETECTED CYLINDER HEAD CRACK BETWEEN CYLINDER FINS PROGRESSED TO SEPARATION AFTER PROLONGED HEAT AND CYCLE.
